Article Text

Download PDFPDF
Increasing awareness of the risk of death from a propanolol overdose

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Key messages

  • A coroner investigated the case of a patient who died following a large overdose of propranolol tablets.

  • The coroner expressed concern that there was a lack of awareness of the risk of death from a propranolol overdose.

  • NHS England has been asked to take action to prevent further deaths from propranolol overdoses.

A recently published coroner’s report has highlighted concerns that there may be a lack of awareness over the risks associated with an overdose of propranolol.1

Overview

A patient who had a history of mental illness was prescribed an antidepressant for anxiety and to help with sleep.1 He also had a history of suicidal ideation and had made previous suicide attempts. After he was discharged from the community mental health team, he consulted his general practitioner (GP) about symptoms of anxiety and physical symptoms including …

View Full Text

Footnotes

  • Contributors DTB Team.

  • Provenance and peer review Commissioned; internally peer reviewed.